Alert archive / Nebraska / Red Flag Warnings in 2024
Red Flag Warning 13, NWS North Platte, NE
NWS North Platte, NE issued this red flag warning at Aug 4, 2024, 1:43 AM MDT for 7 counties in Nebraska. It took effect at Aug 4, 2024, 10:00 AM MDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Aug 4, 2024, 1:43 AM MDT (07:43 UTC)
- In effect from
- Aug 4, 2024, 10:00 AM MDT
- Expired
- Aug 4, 2024, 8:00 PM MDT
- In force
- 10 hr
- Issued by
- NWS North Platte, NE
Counties Arthur County, NE, Cherry County, NE, Deuel County, NE, Garden County, NE, Grant County, NE, Keith County, NE, Sheridan County, NE
The radar
The North Platte radar (KLNX), 111 km from the middle of the area, began a volume at 07:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 7.7 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 658 J/kg
- Mixed-layer CIN
- -80 J/kg
- Mixed-layer LCL
- 3030 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 79 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.3
The text
As transmitted.
746 WWUS83 KLBF 040743 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 243 AM CDT Sun Aug 4 2024 NEZ204-041545- /O.UPG.KLBF.FW.A.0009.240804T1600Z-240805T0200Z/ /O.NEW.KLBF.FW.W.0013.240804T1600Z-240805T0200Z/ Eastern Panhandle/Crescent Lake NWR- 143 AM MDT Sun Aug 4 2024 ...RED FLAG WARNING IN EFFECT FROM 10 AM THIS MORNING TO 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 204... The National Weather Service in North Platte has issued a Red Flag Warning, which is in effect from 10 AM this morning to 8 PM MDT this evening. The Fire Weather Watch is no longer in effect. * WIND...South at 15 to 20 mph with gusts up to 30 mph. * HUMIDITY...As low as 15 percent Sunday afternoon. * TEMPERATURES...Highs in the upper 90s to lower 100s. * THUNDERSTORMS...A slight chance of thunderstorms Sunday evening may introduce the threat for dry lightning. * IMPACTS...Any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Red Flag Warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
1 follow-up statement
174 WWUS83 KLBF 050148 RFWLBF URGENT - FIRE WEATHER MESSAGE National Weather Service North Platte NE 848 PM CDT Sun Aug 4 2024 NEZ204-050300- /O.EXP.KLBF.FW.W.0013.000000T0000Z-240805T0200Z/ Eastern Panhandle/Crescent Lake NWR- 748 PM MDT Sun Aug 4 2024 ...RED FLAG WARNING WILL EXPIRE AT 8 PM MDT THIS EVENING FOR LOW HUMIDITY AND GUSTY WINDS FOR FIRE WEATHER ZONE 204... Temperatures have and winds have fallen, allowing humidity values to recover above critical levels. Therefore, the Red Flag Warning will be allowed to expire. $$ NMJ
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this red flag warning went out at Aug 3, 11:21 PM MDT, 2 hours 22 minutes earlier. Its key messages:
- Hot and mostly dry conditions continue through early week. Near critical to critical fire weather conditions expected across portions of northwestern and western Nebraska.
- Slight chances of showers and thunderstorms across portions of north central Nebraska tonight and tomorrow night.
- A change in the upper level pattern brings a cooler, wetter pattern mid to late week, with appreciable chances of precipitation across the region.
Area forecast discussion, Aug 3, 11:21 PM MDT, 2 hours 22 minutes before
Area Forecast Discussion National Weather Service North Platte NE 1221 AM CDT Sun Aug 4 2024 .KEY MESSAGES... - Hot and mostly dry conditions continue through early week. Near critical to critical fire weather conditions expected across portions of northwestern and western Nebraska. - Slight chances of showers and thunderstorms across portions of north central Nebraska tonight and tomorrow night. - A change in the upper level pattern brings a cooler, wetter pattern mid to late week, with appreciable chances of precipitation across the region. && .SYNOPSIS... Issued at 319 PM CDT Sat Aug 3 2024 Upper level ridging remains in place across the western United States. Western Nebraska is currently under fairly weak northerly flow aloft. At the surface, a low pressure system is located over eastern North Dakota, with a cold front trailing through western South Dakota. A weak surface boundary is noted over north central Nebraska, with a slight wind shift across the Sandhills. On satellite, while most of the region remains mostly clear, developing cumulus is observed over portions of northwestern Nebraska with isolated showers and thunderstorms developing over north central Nebraska. && .SHORT TERM /THROUGH MONDAY/... Issued at 319 PM CDT Sat Aug 3 2024 The weak surface boundary across north central Nebraska will act as the focus for potential showers and thunderstorms the rest of this afternoon and evening. The environment is quite similar to yesterday, with respectable amounts of CAPE, around 1000 to 1500 J/kg, and marginal shear around 20 kts. Sufficient moisture exists to get convection initiated, as seem on satellite this afternoon. Storms should remain mostly isolated in nature, however the lack of shear limits the threat of more organized convection. Although convection should remain mostly isolated, a few of the stronger storms may have the potential to produce gusty winds and large hail. Have kept PoPs at a slight chance (20 percent) due to the potential spotty nature of storms and precipitation along the boundary. Another low pressure system is expected to form off the lee of the Rockies tomorrow, increasing the wind potential across portions of western Nebraska and the Sandhills. Latest temperature guidance continues to trend upward, so slightly bumped temperatures another 1 to 2 degrees. This latest change brings widespread upper 90s to lower 100s across most of the region. Fairly low relative humidity values are expected across most of the region tomorrow afternoon, with the lowest relative humidity values expected across northwestern Nebraska. The low is expected to track through South Dakota, with another surface boundary potentially being the focus for showers and thunderstorms across portions of northern Nebraska. Have also maintained a slight chance for PoPs for Sunday night, as potential showers and thunderstorms should remain more isolated in nature. Though severe weather is not expected tomorrow afternoon, the main concern with thunderstorms will be the introduction of a dry lightning threat. With all of this combined, near critical to critical fire weather conditions are expected across western and northwestern Nebraska tomorrow afternoon. As such, a Fire Weather Watch has been issued for Zone 204 effective Sunday morning through Sunday evening. && .LONG TERM /MONDAY NIGHT THROUGH SATURDAY/... Issued at 319 PM CDT Sat Aug 3 2024 Models continue to bring an upper level system across southern Canada starting Monday afternoon. As this system pushes further inland, it will help to flatten out the ridge over Nebraska and bring a return of more zonal flow aloft. A cold front is expected to push through on Monday, which should help to cool temperatures a bit across most of the region. Still believe southern portions of the state will have the potential to remain hot, with temperatures well into the mid to upper 90s. By Tuesday, however, temperatures are expected to get as high as the lower 90, with mid 80s possible. Upper level support should help to generate a few passing surface systems, which bring fairly appreciable chances of precipitation (around 40 to 60 percent) from Tuesday night through the end of the week. In addition to the precipitation chances, cooler temperatures are also expected across the region, with growing confidence that high temperatures will only be in the 70s by the end of the week. && .AVIATION /06Z TAFS THROUGH 06Z MONDAY/... Issued at 1221 AM CDT Sun Aug 4 2024 A few aviation weather concerns arise for western and north central Nebraska terminals through the forecast period. First, low stratus will build into northern Neb (VTN) through the early morning and may result in IFR at times. After sunrise, southerly winds strengthen and will gust 20+ kts by midday and then gradually wane toward sunset. Lastly, isolated thunderstorms will affect portions of western and northern Neb this evening and will be capable of gusty erratic winds. && .LBF WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from 10 AM MDT Sunday through Sunday evening for NEZ204. && SYNOPSIS...Richie SHORT TERM...Richie LONG TERM...Richie AVIATION...Snively
Hazardous weather outlook, Aug 3, 2:16 PM MDT, 11 hours 27 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 316 PM CDT Sat Aug 3 2024 NEZ004>010-022>029-035>038-056>059-069>071-094-042030- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden-Grant- Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson-Logan- Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 316 PM CDT Sat Aug 3 2024 /216 PM MDT Sat Aug 3 2024/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...Tonight. A Heat Advisory is in effect across north central Nebraska, generally affecting areas along and north of highway 20. The hazard is heat indices around 100 degrees and heat related illness. Isolated severe thunderstorms are possible in the same area late this afternoon and this evening. The primary hazards are wind damage and large hail. Elevated fire weather conditions will continue until early this evening across western Nebraska. .DAYS TWO THROUGH SEVEN...Sunday through Friday. A Fire Weather Watch is in effect Sunday across parts of the Nebraska Panhandle. The concern is south winds gusting to around 30 mph, humidity near 15 percent and the potential for dry lightning from thunderstorms Sunday evening. The risk of severe weather is low but storms may be capable of gusty winds. Temperatures will rise into the 90s to around 100 Sunday with heat index values approaching 100 in some areas. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Red Flag Warnings in Nebraska, 2024Every red flag warning in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.